We had unprotected sex on 14 th april this month. Her periods were supposed to be on 19 th april. However she took i pill as a safety measure. Today is 23rd april and she is witnessing a heavy bleeding since yesterday night with abdominal pain. Is it side effect of i pill? Does heavy bleeding indicates she is not pregnant? Please help we are very tensed. Waiting for an immediate response.
I pill is an emergecny contraceptive pill and is quite effective in pregnancy prevention if taken within 72 hours of the intercourse.It contains high doses of hormones which can cause side effects as withdrawl bleeding,abdominal cramps,bloating,nausea,vomitting etc.It seems that the bleeding might be due to the pill intake.
Regarding the pregnancy though it is highly effective in prevention but 1 to 2% of failure chances are also associated.Right now just ask her to relax and take adequate rest.The next periods might also be delayed by a week or so.If they do not start even after a week of the expected date then consider doing a Urine test for pregnancy determination.Kindly visit a Gynaecologist for evaluation.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control - Men , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.